MAUDE Adverse Event Report: COHERENT FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT

COHERENT FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT
Model Number 69269
Medical Device Problem Codes Failure to Fire (2610); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned fiber underwent a thorough analysis.The fiber device received in one piece and fiber body found no defects.During the product analysis, the exposed tip was 5 mm and in good condition.There was a distorted light exiting the connector face, indicating a connector fracture and burn marks was also observed.Additionally, the aim beam was weak.The reported event was confirmed.The device instructions for use (ifu) indicates that the ifu contains appropriate instructions and warnings for use.Based on the investigation a fracture within the sma connector can occur during procedural handling of the fiber during setup or use.The fiber connector may have a developed a microfracture that with use or handling can become larger resulting in an insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.This internal connector fracture likely caused the connector to overheat leading to burn mark on the connector face.The ifu states that in the event of reduced or no laser energy output during application the fiber connector may be hot to touch.Do not exceed the recommended maximum power levels associated with the selected fiber size.Carefully remove the fiber from the package.Handle the fiber with care as damage may occur if struck or bent sharply.Inspect and treat the output tip with particular care as it represents the most delicate, easily damaged portion of assembly.Carefully inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the device; return it to boston scientific for replacement.Hold the fiber tip to a non-reflective surface and ensure that a circular red spot appears.Finally, if the spot is weak or not visible, do not use and return the device to boston scientific for replacement.Based on analysis result, the investigation conclusion code assigned is cause traced to component failure.
 
Event or Problem Description
It was reported that the laser fiber was not transmitting properly.No patient complications reported.Analysis of the returned device identified a connector fracture.

Brand Name
FLEXIVA ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
COHERENT
32 hampshire rd
salem NH 03079
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19629169
Report Number2124215-2024-39423
Device Sequence Number7065407
Product Code GEX
UDI-Device Identifier08714729963790
UDI-Public08714729963790
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model Number69269
Device Catalogue Number69269
Device Lot Number0000011312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Initial Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown